Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 7, NWS Norman, OK

March 17, 202237 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Mar 17, 2022, 3:25 AM CDT for 37 counties in Oklahoma; 8 counties in Texas. It took effect at Mar 17, 2022, 1:00 PM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2022, 3:25 AM CDT (08:25 UTC)
In effect from
Mar 17, 2022, 1:00 PM CDT
Expired
Mar 18, 2022, 12:00 PM CDT
In force
23 hr
Issued by
NWS Norman, OK
All 45 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 99 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3135 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

939 
WWUS74 KOUN 170825
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
325 AM CDT Thu Mar 17 2022

OKZ004>006-009>011-014>017-021>023-033>038-044-045-TXZ083>090-
172100-
/O.NEW.KOUN.WI.Y.0007.220317T1800Z-220318T1200Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Custer-Blaine-Beckham-Washita-Caddo-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Cotton-Jefferson-Hardeman-Foard-Wilbarger-
Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, 
Clinton, Watonga, Geary, Okeene, Elk City, Sayre, Cordell, 
Burns Flat, Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, 
Hobart, Snyder, Altus, Frederick, Lawton, Walters, Temple, 
Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, 
Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday,
Lakeside City, Scotland, and Henrietta
325 AM CDT Thu Mar 17 2022

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT
FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of western Oklahoma and northern Texas.

* WHEN...From 1 PM this afternoon to 7 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
398 
WWUS74 KOUN 172024
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
324 PM CDT Thu Mar 17 2022

OKZ007-012-018-019-024-025-027>029-039>041-046-050-180430-
/O.EXB.KOUN.WI.Y.0007.000000T0000Z-220318T1500Z/
Grant-Garfield-Kingfisher-Logan-Canadian-Oklahoma-Grady-McClain-
Cleveland-Stephens-Garvin-Murray-Carter-Love-
Including the cities of Medford, Pond Creek, Lamont, Wakita, 
Enid, Kingfisher, Hennessey, Okarche, Guthrie, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Duncan, Pauls Valley, 
Lindsay, Wynnewood, Sulphur, Davis, Ardmore, Marietta, 
and Thackerville
324 PM CDT Thu Mar 17 2022

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Portions of central, northern and southern Oklahoma.

* WHEN...Until 10 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ004>006-009>011-014>017-021>023-033>038-044-045-TXZ083>090-
180430-
/O.EXT.KOUN.WI.Y.0007.000000T0000Z-220318T1500Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Custer-Blaine-Beckham-Washita-Caddo-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Cotton-Jefferson-Hardeman-Foard-Wilbarger-
Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, 
Clinton, Watonga, Geary, Okeene, Elk City, Sayre, Cordell, 
Burns Flat, Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, 
Hobart, Snyder, Altus, Frederick, Lawton, Walters, Temple, 
Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, 
Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday,
Lakeside City, Scotland, and Henrietta
324 PM CDT Thu Mar 17 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT FRIDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Portions of northwest, southern, southwest and western 
  Oklahoma and northern Texas.

* WHEN...Until 10 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
557 
WWUS74 KOUN 180822
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
322 AM CDT Fri Mar 18 2022

OKZ008-013-181700-
/O.EXB.KOUN.WI.Y.0007.000000T0000Z-220318T1700Z/
Kay-Noble-
Including the cities of Ponca City, Blackwell, and Perry
322 AM CDT Fri Mar 18 2022

...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 40 mph.

* WHERE...Kay and Noble Counties.

* WHEN...Until noon CDT today.

* IMPACTS...Gusty winds could blow around unsecured objects and
  make travel difficult in high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ004>007-009>012-014>019-021>025-027>029-033>041-044>046-050-
TXZ083>090-181700-
/O.EXT.KOUN.WI.Y.0007.000000T0000Z-220318T1700Z/
Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Garfield-
Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Beckham-Washita-
Caddo-Canadian-Oklahoma-Grady-McClain-Cleveland-Harmon-Greer-
Kiowa-Jackson-Tillman-Comanche-Stephens-Garvin-Murray-Cotton-
Jefferson-Carter-Love-Hardeman-Foard-Wilbarger-Wichita-Knox-
Baylor-Archer-Clay-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Shattuck, Arnett, 
Gage, Fargo, Woodward, Fairview, Enid, Cheyenne, Hammon, Seiling,
Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, 
Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Elk City, Sayre,
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Hollis, Mangum, Granite, 
Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, 
Lindsay, Wynnewood, Sulphur, Davis, Walters, Temple, Waurika, 
Ringling, Ryan, Ardmore, Marietta, Thackerville, Quanah, Crowell,
Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, 
Archer City, Holliday, Lakeside City, Scotland, and Henrietta
322 AM CDT Fri Mar 18 2022

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Portions of central, northern and southern Oklahoma.

* WHEN...Until noon CDT today.

* IMPACTS...Gusty winds could blow around unsecured objects and
  make travel difficult in high profile vehicles.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 16, 9:35 PM CDT, 5 hours 50 minutes earlier.

Area forecast discussion, Mar 16, 9:35 PM CDT, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Norman OK
935 PM CDT Wed Mar 16 2022

...New AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 437 PM CDT Wed Mar 16 2022

For the remainder of Wednesday, fire weather continues to be a
concern with clear skies, widespread upper 70s/low 80s temperatures,
and relative humidities in the single digits/low 10s across western
Oklahoma/north Texas and extending into portions of northern
Oklahoma. Strong winds between 20-30mph are observed in a corridor
from western north Texas into western and northern Oklahoma. With
the nighttime decoupling of the atmosphere, winds will decrease. A
band of high clouds will develop with support of an upper level
shortwave propagating through the flow ahead of an approaching
longwave trough. Lows will range from the low 40s to the low 50s,
with the 50s primarily being located where any high clouds develop.

A cold front will begin to slowly move into northwestern Oklahoma
early Thursday morning as a surface cyclone begins to develop in the
southern Texas panhandle. This surface cyclone will begin to become
more progressive to the east Thursday afternoon, moving through
southwestern Oklahoma and bringing the cold front through the
region. Precipitation chances increase with the movement of the cold
front eastward. With ample deep layer shear, instability, and the
large scale ascent from the cold front, a few thunderstorms are
possible with the storms. Large hail is currently the primary
concerns with any severe storms that develop. As the colder airmass
continues to move into the region behind the cold front, the column
of atmosphere in northwestern and northern Oklahoma may cool enough
that precipitation may mix or changeover to snow, with
accumulations expected to remain under an inch.

Zwink

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 437 PM CDT Wed Mar 16 2022

With the exit of the upper-level trough, ridging will set into the
region and keep the weather calm for Friday through the weekend.
Temperatures will cool to near average on Friday, as northerly
surface winds begin to decrease. Overnight Friday into Saturday,
winds will switch and become strong out of the south, resulting
into a warming trend over the weekend, with mid 70s expected to
return by Sunday. Another upper level trough will move through the
region Monday into Tuesday, bringing widespread precipitation
chances across Oklahoma and western north Texas. Models and
ensembles indicate the possibility of heavy rainfall with these
precipitation chances with most models containing widespread 1-2"
rainfall, and some higher end precipitation forecasts of 2-3".

Zwink

&&

.AVIATION...
(00Z TAFS)
Issued at 921 PM CDT Wed Mar 16 2022

Gusty south winds will persist overnight with LLWS expected at
most TAF sites. A front will move roughly west to east across
Oklahoma late tomorrow afternoon and evening with rain and
thunderstorms ahead of it. MVFR conditions are expected with some
IFR in western Oklahoma behind the front. Additionally strong and
gusty northwest winds are expected behind the front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  51  72  38  57 /   0  50  80  10
Hobart OK         49  74  36  61 /   0  40  40   0
Wichita Falls TX  51  81  41  64 /   0  20  20   0
Gage OK           41  62  31  59 /   0  60  70   0
Ponca City OK     49  74  36  57 /   0  50 100  30
Durant OK         51  76  43  61 /   0  40  80  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...50
LONG TERM....50
AVIATION...09
Hazardous weather outlook, Mar 16, 7:27 PM CDT, 7 hours 58 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
727 PM CDT Wed Mar 16 2022

OKZ004>048-050>052-TXZ083>090-180030-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
727 PM CDT Wed Mar 16 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
There is a slight risk of severe thunderstorms late Thursday
afternoon and evening across south central Oklahoma and parts of
central Oklahoma and north Texas. Scattered strong to severe
thunderstorms are possible with hail up to the size of golf balls
and wind gusts around 60 mph.

.Fire Weather...
Elevated to near-critical fire weather conditions are expected
again Thursday afternoon across north Texas and southwestern
Oklahoma, and again on Sunday afternoon across western Oklahoma
and western north Texas.

.Strong winds...
Strong northerly winds are expected late Thursday afternoon into
Thursday evening, especially across northwestern and western
Oklahoma where wind gusts of 40 to 50 mph will be possible.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 3:23 AM CDTRed Flag WarningOUNComanche, Cotton, Greer, Harmon, Jackson, Kiowa and 1 more17 hr
Mar 17, 3:21 PM CDTWinter Weather AdvisoryOUNEllis, Harper, Woods, Woodward12 hr
Mar 17, 5:08 PM CDTSpecial Weather StatementOUNComanche37 min
Mar 17, 5:10 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa50 min
Mar 17, 5:45 PM CDTSevere Thunderstorm WarningOUNCaddo45 min
Mar 17, 5:55 PM CDTSpecial Weather StatementOUNKiowa35 min
Mar 17, 6:00 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa45 min
Mar 17, 6:21 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCaddo, Canadian39 min
Mar 17, 6:35 PM CDTSevere Thunderstorm WarningOUNCaddo, Kiowa, Washita40 min
Mar 17, 6:39 PM CDTSpecial Weather StatementOUNBlaine36 min
Mar 17, 6:46 PM CDTSpecial Weather StatementOUNCanadian29 min
Mar 17, 6:52 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCaddo, Canadian33 min

Nearby

Wind Advisories in Oklahoma, 2022Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.